Alert archive / Minnesota / Special Weather Statements in 2010

Special Weather Statement, NWS Twin Cities, MN

April 30, 2010Lac qui Parle County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Apr 30, 2010, 4:13 PM CDT for Lac qui Parle County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2010, 4:13 PM CDT (21:13 UTC)
Expired
Apr 30, 2010, 5:00 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN

County Lac qui Parle County, MN

The radar

The Aberdeen radar (KABR), 183 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS83 KMPX 302113
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT FRI APR 30 2010

MNZ054>056-302200-
CHIPPEWA-LAC QUI PARLE-SWIFT-
413 PM CDT FRI APR 30 2010

...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND SWIFT 
COUNTIES THROUGH 500 PM CDT...

AT 408 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF MADISON...OR 7 MILES SOUTHEAST OF
BELLINGHAM. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MADISON.
  CERRO GORDO.
  LOUISBURG.
  APPLETON.
  HOLLOWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4521 9619 4520 9612 4528 9613 4542 9599
      4526 9572 4494 9616 4506 9635
TIME...MOT...LOC 2113Z 220DEG 18KT 4507 9617

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 30, 3:09 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 30, 3:09 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT FRI APR 30 2010

.DISCUSSION...
SHORT TERM TRENDS INDICATE SIG SEVERE WEATHER HAS ENDED OVER
WEST CENTRAL WISCONSIN. THUNDER THREAT WILL REMAIN OVER THE AREA
INTO THE EVENING AS UPPER TROUGH STILL MEANDERING NORTH ACROSS THE
EASTERN DAKOTAS. POCKET OF INSTABILITY REMAINS OVER THE FAR EAST
AND UNDER UPPER LOW. THIS COLD POOL MAY YET CLIP THE FAR NORTHWEST
PORTION OF THE CWA THIS EVENING. OTHERWISE...ACTIVITY SHOULD WANE
PRETTY MUCH BY SUNSET. DIURNALLY DRIVEN SHOWERS POSSIBLE ACROSS
THE FAR NORTHERN CWA SATURDAY AND SUNDAY AS UPPER LOW COLDER
TEMPERATURES ALOFT REMAINS OVER THE NORTHERN PORTION OF THE AREA.
COOLER TEMPERATURES AND MORE CLOUDS FOUND THAT REGION DURING THE
PERIOD.

LONGER TERM REMAINS TROUBLESOME AS AMPLIFIED WEATHER PATTERN
FLATTENS AS JET STREAM LIFTS NORTH ACROSS THE NORTHERN CONUS AT
LEAST EARLY IN THE PERIOD. LOOKS LIKE THE BEST POTENTIAL WITH FRONT
MOVING THROUGH LATE TUESDAY NIGHT AND WEDNESDAY AND AGAIN LATER
THU NIGHT AND FRIDAY AS A WEATHER SYSTEM TRAVELS SOUTH OF THE
AREA. THICKNESS/85H TEMPERATURES CONTINUE TO COOL AND CLOSE TO
CRITICAL RAIN/SNOW LEVELS BY LATER FRIDAY.

&&

.AVIATION.../18Z TAF ISSUANCE/

MAIN THREAT DRNG AFTN IS RPLY DVLPG CONVECTION WHICH WOULD AFFECT
KEAU AND PERHAPS KRNH. SVR TSTMS DVLPG RPDLY IN IA ARE ADVANCING
QUICKLY NE ARND 50 KTS.  SCT SHWRS AND WDLY SCT TSTMS MAY ALSO
IMPACT OTHER TAF SITES THIS AFTN INTO ERLY EVE AS STG SHRTWV NOW
APRCHG W MN/W IA LIFTS NE ACRS AREA.  OCNL MVFR CIGS AHD OF SHRTWV
IN CLDS AND PCPN.  THEN EXPCT DCRSG CLDS AND IMPRVG CIGS FM W TO E
IN WAKE OF SHRTWV.  FOR TMRW RATHER COOL AIR UPSTAIRS WILL LIKELY
DVLP CU...ARND 3-4KT AFFECTING MAINLY AXN/STC.  GUSTY WSW IN ACRS
ALL TAF RTES BGNNG BFR 15Z AND 850 MB WNDS 30-40 KTS RACE ACRS AREA.

KMSP...SFC WNDS GNRLY BLO 10 KTS FM 170-210.  SHRTV MVG THRU AREA
DRNG AFTN WL CAUSE SCT -SHWRS WITH THREAT OF FEW TSTMS.  IMPRVG
CONDS DRNG EVE IN WAKE OF SHRTWV.  GUSTY WSW WNDS DVLPG BY 15Z
SAT...WITH SUSTAINED WINDS ARND 20 KTS WITH GUSTS 30 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

DWE/BAP
Hazardous weather outlook, Apr 30, 3:30 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT FRI APR 30 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
011200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
330 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING...MAINLY
ACROSS CENTRAL MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN.
THE STRONGER STORMS COULD CONTAIN SMALL HAIL...MAINLY OVER WEST
CENTRAL MINNESOTA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS A COLD
FRONT MOVES THROUGH THE AREA. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 30, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT FRI APR 30 2010

MNZ054>056-302200-
CHIPPEWA-LAC QUI PARLE-SWIFT-
413 PM CDT FRI APR 30 2010

...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND SWIFT
COUNTIES THROUGH 500 PM CDT...

AT 408 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF MADISON...OR 7 MILES SOUTHEAST OF
BELLINGHAM. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MADISON.
  CERRO GORDO.
  LOUISBURG.
  APPLETON.
  HOLLOWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4521 9619 4520 9612 4528 9613 4542 9599
      4526 9572 4494 9616 4506 9635
TIME...MOT...LOC 2113Z 220DEG 18KT 4507 9617

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:00 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue30 min
Apr 30, 5:01 PM CDTSpecial Weather StatementMPXLac qui Parle, Swift44 min
Apr 30, 5:45 PM CDTSpecial Weather StatementMPXSwift45 min
Apr 30, 6:25 PM CDTSpecial Weather StatementMPXPope50 min
Apr 29, 8:05 PM CDTSpecial Weather StatementMPXBarron40 min

Nearby

Special Weather Statements in Minnesota, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.